Third child succumbs at GPHC

0
Dead: Sharezer Mendonca

After undergoing a chemotherapy treatment which left 6-year-old Sharezer Mendonca battling for her life at the Georgetown Public Hospital Corporation (GPHC) in an unresponsive state, it was revealed that she took her last breaths on Thursday.

Mendonca suddenly fell ill after receiving chemotherapy treatment at the said medical institution and was admitted to the Intensive Care Unit (ICU).

Relatives related that she was taken to the Pediatric Ward on January 3, where she was administered with an injection before undergoing treatment. However, a short while after, Mendonca became unresponsive and cried out that her body was aching.

Father of the child, Michael Mendonca told the INews on Monday that his daughter was admitted again to the ICU after being placed in the wards for a few hours. He noted that it appeared as though her face was swollen but relatives were not allowed to touch her body. Doctors also indicated that anything could be expected within a few days.

During the same period which Mendonca was admitted, three-year-old Roshnie Seegobin visited the said medical institution for the cancer treatment but after returning home, her condition deteriorated. She was diagnosed with leukemia and would usually receive treatment at GPHC.

Mother of Seegobin, Pranita Harripaul explained that her child woke up the following day and complained that her feet were aching. A few moments after, she was unresponsive and later taken to GPHC where she was admitted.

After her daughter’s condition deteriorated further, Harripaul reportedly questioned this occurrence. The response she received was that her child was injected to her spine, which affected the functioning of her nervous system. Seegobin died at the hospital shortly after.

This publication understands that another child, Corwin Edwards also passed away during this period as well after undergoing similar treatment.

In response to these alarming incidents, GPHC notified that an investigation was launched earlier in the week to find an answer to the ‘adverse’ reaction to the medication provided.

According to the institution, the usage of the medication was stopped.

LEAVE A REPLY

This site uses Akismet to reduce spam. Learn how your comment data is processed.